Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 94, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Oct 1, 2021, 11:08 AM CDT for Harris County, Texas. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2021, 11:08 AM CDT (16:08 UTC)
- Expired
- Oct 1, 2021, 3:27 PM CDT
- In force
- 4 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harris County, TX
The radar
The Houston radar (KHGX), 71 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
583
WGUS44 KHGX 011608
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
1108 AM CDT Fri Oct 1 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
South Mayde Creek Near Greenhouse Road affecting Harris County.
For the Addicks Reservoir...including Addicks, Trailside, Peek Road,
Addicks, Barker, Jersey Village, Settlers Village, Greenhouse Road...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1115 PM CDT.
&&
TXC201-020415-
/O.NEW.KHGX.FL.W.0094.211001T1609Z-000000T0000Z/
/SMAT2.1.ER.211001T1609Z.211001T1800Z.000000T0000Z.NO/
1108 AM CDT Fri Oct 1 2021
The National Weather Service in League City has issued a
* Flood Warning for
the South Mayde Creek Near Greenhouse Road.
* From this morning until further notice.
* At 10:55 AM CDT Friday the stage was 107.8 feet.
* Flood stage is 107.9 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this morning. Additional rises are possible thereafter.
* Impact...At 109.0 feet, At levels above 109 feet moderate lowland
flooding begins as Greenhouse Road north and south of the channel
is inundated and numerous roads along the creek are inundated and
impassable. Much of Cullen Park and Saums Road is also flooded.
* Flood History...This crest compares to a previous crest of 108.4
feet on 09/21/2013.
&&
Fld Observed Forecasts (unknown time)
Location Stg Stg Day/Time d1 d2 d3
South Mayde Creek
Greenhouse Road 107.9 107.8 Fri 10 am CD MSG MSG MSG
&&
LAT...LON 2982 9562 2977 9567 2978 9578 2984 9583
$$1 follow-up statement
216
WGUS84 KHGX 012027
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
327 PM CDT Fri Oct 1 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
South Mayde Creek Near Greenhouse Road affecting Harris County.
TXC201-012130-
/O.CAN.KHGX.FL.W.0094.000000T0000Z-211001T2027Z/
/SMAT2.1.ER.211001T1609Z.211001T1800Z.000000T0000Z.NO/
327 PM CDT Fri Oct 1 2021
...The Flood Warning for the South Mayde Creek Near Greenhouse Road
has been cancelled...
The Flood Warning is cancelled for
the South Mayde Creek Near Greenhouse Road.
* At 3:25 PM CDT Friday the stage was 107.7 feet.
* Flood stage is 107.9 feet.
* Forecast...The creek is expected to continue to fall.
&&
Fld Observed Forecasts (unknown time)
Location Stg Stg Day/Time d1 d2 d3
South Mayde Creek
Greenhouse Road 107.9 107.7 Fri 3 pm CD MSG MSG MSG
&&
LAT...LON 2982 9562 2977 9567 2978 9578 2984 9583
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Oct 1, 6:32 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Oct 1, 6:32 AM CDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 632 AM CDT Fri Oct 1 2021 .AVIATION... For the 01/12Z TAFs, periods of SHRA/TSRA can be expected today with MVFR and possible IFR ceilings in/around the stronger activity. Will indicate a break in the activity by this evening, but more energy/ disturbances moving across the area could generate more storms during the Friday night through Saturday time period. With lots of models showing different timing and intensity forecasts for the rains, not a whole lot of confidence with the 01/12Z TAFs. 42 && .PREV DISCUSSION... /ISSUED 418 AM CDT Fri Oct 1 2021/ DISCUSSION... The prolonged stretch of unsettled weather we've seen this week will continue, with more rounds of showers and storms expected today and through the weekend. Thanks to the preceding days of rain and potentially slow motion of showers and storms today, all of Southeast Texas is in a slight risk area for excessive rain in WPC's outlook. After this long stretch, look for a pattern change to come following the passage of a cold front through the area Sunday into Monday. Like most fronts in the early transition into fall, the temperature change is not a big one - perhaps not noticeable at all during the day, but we'll see fair weather prevail with some cooler nights and drier air. SHORT TERM [Through Saturday Night]... Showers and thunderstorms have begun to develop across parts of Southeast Texas early this morning with enough instability and moisture in place (infrared satellite imagery shows some cloud top cooling from east of Houston to the coast). Not getting a whole lot of help from the models early this morning with different solutions offering different timing and location forecasts. Any leftover boundaries generated by the currently developing activity in combination with more showers and thunderstorms slowly edging in our direction from the southwest (where cloud top cooling and storm intensity is greatest) and west could interact and produce more storm development during the day today, and any additional mid/upper level disturbances ejecting across the state tonight and Saturday could produce more rounds of showers and thunderstorms. Until the cold front moves through the area late in the weekend or early Monday morning (see Long Term section below), locally heavy rainfall (at least 1 to 2 inch per hour rainfall rates and possibly higher) cannot be ruled out with some of the slower moving storms or where any training sets up. We will be closely monitoring how this all unfolds, and similar to Thursday we'll hopefully only need to issue some Flood Advisories. With the anticipated rains and associated cloud cover, will be keeping the temperature forecast mostly untouched with lows mainly in the 70s and highs in the 80s. LONG TERM [Sunday Through Friday]... Come Sunday morning, change is on the horizon - almost literally. While the surface wind pattern looks fairly funky thanks to what is probably going to be a pre-frontal trough, the front appears to sit just northwest of our forecast area, poised to make its way through the area. But, wait - this isn't quite a straightforward frontal passage we're looking at here. Things are a bit complicated by the fact that there should be an upper ridge centered right over the Rio Grande Valley and Deep South Texas, while the trough supporting the advancing front is back up over Wisconsin. And, while there's a modest change in 850 temps in the post-frontal airmass, it isn't like we're expecting an arctic blast here. All this is to say, this front moving through is probably going to be slow and fuzzy. How slow will it go? Probably pretty slow. The forecast takes the front right on Houston's doorstep Sunday afternoon. And...from there...the front may do a bit of hokey pokey and actually drift backwards overnight. Suffice it to say, Sunday looks fairly warm, and may actually be the warmer day of the weekend with pre-frontal heating, especially for those just ahead of the front during peak heating. Here, generally along the coastal plain and into the Houston metro, I have highs in the upper 80s. Similarly, PoPs are maximized just ahead of the front's expected location this afternoon. But, the front could be even slower. Looking at the NBM distribution, the peak probability of having a high over 90 on Sunday is in a band stretching across Caldwell, College Station, and Huntsville. This still isn't super high - just around 10 percent. But it does signal that there is a chance that the front may not be quite as fast as is in my deterministic forecast. If this occurs, you can likely slide the highest temps and PoPs back to the northwest some. It's not likely to significantly change the character of Sunday's weather over the area, but would make a difference for a given point. How things proceed from there looks like it might be a little on the funky side. With a front bogging down, even retreating, we'd probably expect it to wash out and leave its remnants draped across the area as the upper trough ejects towards the Canadian Maritimes. But there's pretty strong consensus that a shortwave trough will shoot through the longwave pattern, and drag a solid ball of vorticity down to the Deep South while the upper ridge slides back towards the US Southwest and amplify up the western edge of the Great Plains. This should send the cold front back on its way to the south, clearing the coast early Monday. Some showers may be lingering around the coast on Monday as the front moves out, but by Monday night, things will be drying out as the drier post-frontal air surges in. As mentioned before, the air behind the front is not a whole lot colder, so don't look for temperatures to plunge Monday night. But, with modestly cooler and drier air coming in, most of the area should see lows in the upper 50s and lower 60s. Only the Houston heat island and the immediate coast should expect lows to stay up in the upper 60s to around 70 degrees. That should set the stage for the weather for most of the rest of the week. Like so many frontal passages going into and coming out of the summer, most of any cooling seen will be at night, while mostly sunny sky and drier, more efficiently heated air will make any daytime cooling small and quickly erased in the warming trend as high pressure takes command of the area in the following days. Fair weather should be expected to carry on as high pressure drifts across the region while the upper ridge builds back stronger over Texas. Look for the high to move enough to the east for onshore flow to return mid-week, with a modest land/sea breeze pattern resuming. As the upper ridge builds over the area, the trend should be for slow warming through the week, but for now expectations that we won't drift too far above seasonal averages. It's a decent ridge, but the NAEFS mean for the ridge stays below the 90th percentile through the work week, which should prevent things from getting really torchy. MARINE... Light to moderate onshore winds and elevated seas will persist until late Sunday or early Monday when a weak cold front moves across the area. Periods of showers and thunderstorms can be expected until the front moves through. Light to moderate north to northeast winds will develop behind the front. Rain chances will come to an end late Monday afternoon or Monday evening. CLIMATE... The City of Houston recorded 8.73 inches of rain in September which is 4.02 inches above normal. Dating back to 1888, this total ranks as their 12th wettest September on record. The wettest September on record at this location is 14.95 inches set in 2019. Here are some record rainfall totals for the next couple of days. College Station area: 1.93 inches today (10/1) set in 1927 and 2.16 inches tomorrow (10/2) set in 1902. City of Houston: 4.62 inches today (10/1) set in 1913 and 2.25 inches tomorrow (10/2) set in 1995. Hobby Airport: 0.89 inches today (10/1) set in 1933 and 2.24 inches tomorrow (10/2) set in 2009. City of Galveston: 4.73 inches today (10/1) set in 1933 and 4.90 inches tomorrow (10/2) set in 1871. && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 84 71 84 70 87 / 60 30 80 30 30 Houston (IAH) 83 73 84 71 87 / 70 20 70 30 60 Galveston (GLS) 84 77 84 76 85 / 70 50 60 40 60 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
In the hours before
Local storm report, Oct 1, 8:54 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
854 AM CDT FRI OCT 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD 4 WSW ONALASKA 30.80N 95.16W
10/01/2021 SAN JACINTO TX LAW ENFORCEMENT
REPORTS OF ROADS BECOMING IMPASSABLE IN THE
HOLIDAY VILLAGE AREA OFF OF US HIGHWAY 190.
&&Local storm report, Oct 1, 9:18 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
918 AM CDT FRI OCT 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 3 ENE HEMPSTEAD 30.11N 96.03W
10/01/2021 WALLER TX DEPT OF HIGHWAYS
FM 1488 AT WYATT CHAPEL RD HAS WATER UP TO
THE GUARDRAIL AND IS NOT PASSABLE.
&&
CBThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 5:37 AM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 27 min |
| Oct 1, 5:57 AM CDT | Areal Flood Advisory | HGX | Austin, Grimes, Waller, Washington | 2 hr |
| Oct 1, 6:04 AM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Oct 1, 6:52 AM CDT | Areal Flood Advisory | HGX | Harris | 113 min |
| Oct 1, 7:23 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Waller | 67 min |
| Oct 1, 7:40 AM CDT | Areal Flood Advisory | HGX | Austin, Grimes, Harris, Waller, Washington | 99 min |
| Oct 1, 8:29 AM CDT | Flash Flood Warning | HGX | Fort Bend, Harris, Waller | 3 hr |
| Oct 1, 8:34 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 65 min |
| Oct 1, 8:38 AM CDT | Flash Flood Warning | HGX | Polk, San Jacinto, Trinity | 3 hr |
| Oct 1, 9:01 AM CDT | Areal Flood Warning | HGX | Chambers, Harris, Liberty | 5 hr |
| Oct 1, 9:19 AM CDT | Flash Flood Warning | HGX | Grimes, Waller, Washington | 3 hr |
| Oct 1, 9:25 AM CDT | Areal Flood Advisory | HGX | Fort Bend | 3 hr |
| Oct 1, 9:37 AM CDT | Areal Flood Advisory | HGX | Harris | 3 hr |
| Oct 1, 10:57 AM CDT | Areal Flood Warning | HGX | Fort Bend, Harris, Waller | 3 hr |
| Oct 1, 11:01 AM CDT | Areal Flood Advisory | HGX | Liberty, San Jacinto | 3 hr |
| Oct 1, 11:54 AM CDT | Areal Flood Advisory | HGX | Polk, San Jacinto, Trinity | 2 hr |
| Oct 1, 12:02 PM CDT | Areal Flood Warning | HGX | Austin, Grimes, Harris, Waller, Washington | 2 hr |
| Oct 1, 12:42 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Montgomery | 78 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.